Last Friday the 20th of January, was just like any normal day for me. Until early morning came and I felt something weird. I felt sad, deeply sad,I felt like I was absorbing everyone's sadness around me, yet, I have no single reason to be sad about. It got worse hour after hour, until I almost bursted into tears at my workstation for no apparent reason. I twitted the moments I felt like that, and many responded, thank you so much.
It was one of the more serious side-effects of Efavirenz, it is one of my medicines to manage HIV. I talked to a fellow PLHIV and he said that it is normal, and I have to live with it. More online research was made, and I found out that either I live with the depression or I have to switch meds, which I don't want to anymore. I already changed cocktails twice. The usual dizziness I usually feel from the evening, went on until the next day, plus the depression went worse, I felt like I was exploding in extreme sadness, it was unexplainable, and overwhelming.
I have been taking Efavirenz for almost 6 months, some side-effects take even years before it will manifest, so I am yet to encounter more. I am preparing myself, mentally, and emotionally, for most of the serious side-effects are psychiatric, while the physiological side-effects involves the usual liver damage which can be treated with another type of drug, the other side-effects involves some other physically changing effects. The worse side-effect of all I think, is the "suicidal thoughts" side effect, probably due to extreme depression caused by the drug. I have read a lot of warning and fact sheets online, and they all warn about the same thing.
So as I turn a "sophomore" into this new life of mine; this coming April, the more I need to prepare. I have been infected with a bacterial URTI a few weeks ago and the antibiotic prescribed was stronger than when I had Pneumonia last 2010 and early 2011. Insomnia has been lingering around with me lately, and exhaustion.
I don't live in a bubble and part of it all is exposing myself to a lot of life-threatening bacteria and viruses plus everyday stress. Ironically, the medicines that keep me alive, might kill me too.
Thank you to my twitter friends and physical world friends who responded to my tweets. I deeply appreciate all the encouragement.
It was one of the more serious side-effects of Efavirenz, it is one of my medicines to manage HIV. I talked to a fellow PLHIV and he said that it is normal, and I have to live with it. More online research was made, and I found out that either I live with the depression or I have to switch meds, which I don't want to anymore. I already changed cocktails twice. The usual dizziness I usually feel from the evening, went on until the next day, plus the depression went worse, I felt like I was exploding in extreme sadness, it was unexplainable, and overwhelming.
I have been taking Efavirenz for almost 6 months, some side-effects take even years before it will manifest, so I am yet to encounter more. I am preparing myself, mentally, and emotionally, for most of the serious side-effects are psychiatric, while the physiological side-effects involves the usual liver damage which can be treated with another type of drug, the other side-effects involves some other physically changing effects. The worse side-effect of all I think, is the "suicidal thoughts" side effect, probably due to extreme depression caused by the drug. I have read a lot of warning and fact sheets online, and they all warn about the same thing.
So as I turn a "sophomore" into this new life of mine; this coming April, the more I need to prepare. I have been infected with a bacterial URTI a few weeks ago and the antibiotic prescribed was stronger than when I had Pneumonia last 2010 and early 2011. Insomnia has been lingering around with me lately, and exhaustion.
I don't live in a bubble and part of it all is exposing myself to a lot of life-threatening bacteria and viruses plus everyday stress. Ironically, the medicines that keep me alive, might kill me too.
Thank you to my twitter friends and physical world friends who responded to my tweets. I deeply appreciate all the encouragement.